Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 18, 2012, 6:57 PM MDT for 6 counties in North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 18, 2012, 7:34 PM MDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dunn County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2287 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821 WUUS53 KBIS 190057 SVRBIS NDC025-053-055-057-061-101-190200- /O.NEW.KBIS.SV.W.0071.120619T0057Z-120619T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 757 PM CDT MON JUN 18 2012 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA EAST CENTRAL MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA SOUTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA NORTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 900 PM CDT/800 PM MDT/. * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF 4 BEARS LODGE...OR 51 MILES SOUTHEAST OF WILLISTON...AND MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... VAN HOOK PARK...POUCH POINT RECREATION AREA...SKUNK CREEK BAY RECREATION AREA...PARSHALL BAY RECREATION AREA...MCKENZIE BAY RECREATION AREA...PARSHALL...DEEP WATER CREEK RECREATION AREA... TWIN BUTTES...RAUB...INDIAN HILLS RECREATION AREA...ROSEGLEN... WHITE SHIELD AND RYDER. THIS WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT FOR PORTIONS OF DUNN...MCKENZIE...AND MOUNTRAIL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4789 10147 4737 10200 4781 10282 4807 10267 TIME...MOT...LOC 0056Z 292DEG 38KT 4785 10257 WIND...HAIL 60MPH 1.00IN $$ TARDIF-HUBER
2 follow-up statements
635
WWUS53 KBIS 190115
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT MON JUN 18 2012
NDC053-190125-
/O.CAN.KBIS.SV.W.0071.000000T0000Z-120619T0200Z/
MCKENZIE ND-
715 PM MDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCKENZIE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4789 10147 4737 10200 4771 10264 4773 10265
4803 10238
TIME...MOT...LOC 0115Z 302DEG 38KT 4774 10231
$$
NDC025-055-057-061-101-190200-
/O.CON.KBIS.SV.W.0071.000000T0000Z-120619T0200Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-WARD ND-DUNN ND-
815 PM CDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNN...SOUTH CENTRAL WARD...SOUTHEASTERN MOUNTRAIL...NORTHWESTERN
MERCER AND NORTHWESTERN MCLEAN COUNTIES UNTIL 900 PM CDT/800 PM
MDT/...
AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SKUNK CREEK BAY RECREATION AREA...OR 59 MILES SOUTHWEST OF MINOT...
MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MCKENZIE BAY RECREATION AREA...DEEP WATER CREEK RECREATION AREA...
RAUB...TWIN BUTTES...INDIAN HILLS RECREATION AREA...ROSEGLEN...
RYDER AND WHITE SHIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4789 10147 4737 10200 4771 10264 4773 10265
4803 10238
TIME...MOT...LOC 0115Z 302DEG 38KT 4774 10231
WIND...HAIL 60MPH 1.00IN
$$
TARDIF-HUBER807
WWUS53 KBIS 190134
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT MON JUN 18 2012
NDC025-055-057-061-101-190144-
/O.CAN.KBIS.SV.W.0071.000000T0000Z-120619T0200Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-WARD ND-DUNN ND-
834 PM CDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNN...SOUTH
CENTRAL WARD...SOUTHEASTERN MOUNTRAIL...NORTHWESTERN MERCER AND
NORTHWESTERN MCLEAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4789 10147 4737 10200 4771 10264 4773 10265
4803 10238
TIME...MOT...LOC 0134Z 302DEG 38KT 4728 10241
$$
TARDIF-HUBERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:32 PM MDT, 25 minutes earlier.
Area forecast discussion, Jun 18, 6:32 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 732 PM CDT MON JUN 18 2012 .DISCUSSION...A SHORTWAVE MOVING ACROSS NORTHWESTERN NORTH DAKOTA HAS TRIGGERED SEVERE CONVECTION ACROSS THE NORTHWESTERN CWA. THESE CELLS ARE MOVING PARALLEL TO THE RIGHT-MOVING SUPERCELL VECTOR. AS A RESULT...UPDATED THE POPS BASED ON CURRENT RADAR OBS/TRENDS. ALSO ADDED THE MENTION OF SEVERE NORTHWEST AND WEST CENTRAL TO THE GRIDS AND ZONES. THE SENSIBLE WEATHER GRIDS WERE ADJUSTED BASED ON CURRENT OBS/TRENDS. THE UPDATED PRODUCTS HAVE BEEN SENT. && .AVIATION...VFR CONDITIONS WILL GENERALLY PREVAIL ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING. THE CONDITIONS AT KISN WILL CONTINUE TO IMPROVE AS A STRONG THUNDERSTORM EXITS TO THE SOUTHEAST WITH VFR EXPECTED BY 01Z. A WARM FRONT LIFTING NORTH ACROSS SOUTHERN NORTH DAKOTA WILL GENERATE A CHANCE FOR SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT. THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jun 18, 6:24 PM MDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 724 PM CDT MON JUN 18 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 724 PM CDT MON JUN 18 2012 /624 PM MDT MON JUN 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS NORTHWESTERN AND WEST CENTRAL NORTH DAKOTA THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL PERSIST TUESDAY OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. A FEW STRONG THUNDERSTORMS COULD PERSIST THROUGH MID TUESDAY MORNING IN THE JAMES RIVER VALLEY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON...WITH THE CHANCE OF THUNDERSTORMS RETURNING TO THE AREA FRIDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 1-800-247-0212. TM
In the hours before
Local storm report, Jun 18, 5:55 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
655 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL WILLISTON 48.15N 103.63W
06/18/2012 E0.88 INCH WILLIAMS ND PUBLIC
RELAYED BY MEDIA
&&
TMLocal storm report, Jun 18, 6:00 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
700 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 N WILLISTON 48.20N 103.63W
06/18/2012 M1.00 INCH WILLIAMS ND BROADCAST MEDIA
GROUND COVERED WITH HAIL. HAILED FOR PAST 5 MINUTES AND
STILL HAILING.
&&
RKLocal storm report, Jun 18, 6:14 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 2 NNW WILLISTON 48.18N 103.64W
06/18/2012 M60 MPH WILLIAMS ND ASOS
&&
MMLocal storm report, Jun 18, 6:24 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 10 SE EPPING 48.18N 103.20W
06/18/2012 M1.75 INCH WILLIAMS ND EMERGENCY MNGR
HAIL STARTED AS DIME AND GOT TO GOLFBALLS... WITH HIGH
WINDS REPORTED.
&&
MMLocal storm report, Jun 18, 6:26 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
726 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 14 W CHARLSON 48.06N 103.18W
06/18/2012 M1.00 INCH MCKENZIE ND TRAINED SPOTTER
&&
RKLocal storm report, Jun 18, 6:49 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
749 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 1 NW KEENE 47.93N 102.95W
06/18/2012 E1.00 INCH MCKENZIE ND TRAINED SPOTTER
&&
RKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:06 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail, Williams | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.